T Nation

Low E2, Some Questions


#1

Hey guys, I need your advice cause I have no idea whats going on.

Long story short, I was on 200 mg of test, I checked my bloodwork and I had high TT (1.400, 300-1.200), my FT was mid range and my E2 was 81 with 71 being the top of the range. I started taking arimidex (1.5 mg per week) and slowly lowered my dose. I went to 160mg per week with 1.25mg Arimidex per week for 8 weeks and last week I went to 140mg per week with .5mg twice a week (I inject twice per week). My SHGB is low-ish (21).

I injected 70mg on Monday 11/14/2016 and took .5 arimidex. I felt like a god for the next 2 days, the best I’ve felt on TRT. On Thursday 11/17/2016 I injected another 70mg and took another .5 arimidex. The next day I felt awful. Sleepiness,low libido,dry lips,dry skin (though I’ve had that for some time now),fatigue, tired eyes, depression. All these seem like low E2 symptoms so I dropped the AI and didn’t take any after my Monday injection. I feel a little better but still not OK.

I have no idea whats going on guys. The only other thing I’ve changed is that I started Metformin 3 months ago. My insulin was 20 mU/L (3-23) and my fasting glucose was 102mg/dl (70-110). My doc said that I have some insulin resistance and that may be tha cause of my lowish SHGB.

Is it possible that I raised my SHGB and I dont aromatise so much? Or maybe that I just don’t need so much arimidex at 140mg of test? None of the above? I am going to get bloodwork tommorow but I really need your opinion on this one. My thyroid was working OK the last time I checked. Plus if my E2 is low, how long will it take to bounce back?


#2

You really need those bloods to tell you, no one can tell you.

But when I was low E2 I was low for a couple weeks. I noticed my libido taper off and my dick was a noodle. I still had some morning wood while low, but it wasn’t rock hard. That then disappeared. Then I started noticing popping joints, general fatigue and anhedonia.

From what I’ve read… it shouldn’t take you too long to come back up when you’re on TRT. It takes longer for those not on trt (like myself) to come back up. However in 10 days I went from <12 pg/ml to 30 pg/ml.

Also using Arimidex will lower your SHBG, not raise it.


#3

Yeah thats pretty much how I feel. Actually the symptoms are very similar to low T.


#4

Definitely sounds like low e2. Should bounce back in a week maybe two.

My need to an AI has drastically reduced. I used to take 1-2 mg adex per week split into EOD doses and injecting 50 mg test cyp EOD. Now I still inject 50 mg test cyp EOD but only dose 1/9th mg adex EOD.

Sometimes I think low e2 is harder to deal with than high.


#5

Thanks for the reply brother. I’ve dealt with high E2 in the past but this takes things to a whole diferent level. Especially the fatigue and the loss of focus are unbearable. It’s been 6 days since the last day I took arimidex and still I feel like crap. I’m getting bloodwork tommorow.


#6

E2 is required for vasodilation as well as brain function. Without it, sleepiness, fatigue and lack of focus become most noticeable for me as well. I also notice reduced vascularity. If it is low e2 you should feel better in another week.


#7

I sure hope so, this is horrific, I almost fell asleep in my car while waiting for my girlfriend to come out of the grocery store. And she had left for only 5 minutes.


#8

Alright, I got some of my results back, I’ll have them all by Friday.
Blood was drawn 72 hours after my 70 mg injection.
TT 1100 (3-12)
FT 19 (8-54)
E2 65 (20-71)
DHT 780 (250-990)

Thats all i got for now. Seems like I convert a lot of test to E2 and that lowers my FT probably @KSman what do you think? My DHT is in perfect range though and that is suprizing.

As I said I’m waiting for the test of my results, should I start Arimidex ? Obviously 0.5 twice per week seems to my E2 too much, maybe a lower dose?


#9

Is that E2 in pg/ml? If so you’re high… do you have labs from when you thought you were low? How long has it been since you felt low? Your post was 6 days ago. So if you were really low then, I find it hard to see how you could have gone form low to 60 pg/ml in 6 days. Unless you were high the entire time? It’s easy to confuse high and low sides.


#10

Yes its pg/ml. I don’t have any labs from when I thought I was low, these were taken exactly one week after the last time I took arimidex. My symptoms looked like low E2, I had high E2 in the past and the symptoms were different. Maybe I am wrong or maybe my low shgb causes my estrogen to rise quickly.


#11

Low SHBG shouldn’t cause your E2 to show higher in your blood levels, if anything it should be lower. You lowered T while adding AI all at the same time. If you had to do it over again you should do one or the other, not both. As it stands, assuming you are an over responder, why don;'t you add a little AI like .25mg twice per week without changing anything else and retest in 6 weeks.


#12

This is what I was thinking to do. Is there any other reason my FT is that low while my TT is so high besides my elevated E2?


#13

Maybe KSMan would have insight but that’s past my knowledge base. With low SHBG your FT should be high not low. No clue.


#14

I spoke with my doctor and he said that the combination of high TT,low FT and high E2 can be seen only if SHGB is high and told me to wait for the rest of the results. I haven’t found anybody other case like mine on the internet so I really have no idea on what to do next


#15

You inject 70mg twice a week.

This range does not make sense. Please check numbers and post all labs with units too.

E2=estradiol

You were not using any anastrozole for these labs?

Please do labs half way between labs and be consistent so changes are not lab timing artifacts.

If you are an anastrozole over-responder? If so, then 1/4 X 1.6mg/week would be a good try, divided doses at time of injections.

Low FT and high TT suggests SHBG driven high by E2.
Your SHBG was low? Post it.

E2 target is 22pg/ml


#16

So I got my results today and once again this makes no sense.

My TT is 1.100
Free Test: 19.8 pg/ml (4.2-30.4)
SHBG: 12 nmol (20-70) (??)
DHEA-S 1517 ng/ml (1140-4680)
DHEA 4.8 ng/ml (1.5-11)
E2: 65 (No AI for a week)
Vitd: 22 ng/ml (10-100)
Prolactin:7.5 (2.8-11)
These were taken 72 hours after a 70mg injection.

Apparently my SHBG is 8 points lower than the last time (it was 21) but my FT is not sky high and my E2 is high but within range. I started Arimidex 0.25 twice per week. I dont feel any different than the time my SHBG was 21. My libido is OK but not great and so are my erections but high E2 is probably causing that. I have no explaination about the sudden drop of my SHGB other than there’s something wrong with my insulin wich was 2.1 (2.1-22). All the other values seem fine.

My questions are:
With an SHBG this low shouldn’t my FT be abnormally high?
Shoud I start injecting subq or even maybe daily subq?
Is my prolactin high?
Is there a possibillity my low SHBG is caused by my insulin levels?

Thanks in advance, I’m really confused and I don’t know how to proceed.


#17

So I went to my endo today and he told me that there is no way my FT is low if my SHBG is 12. He thinks there is an error in the results and my SHBG is actually high. I can’t switch labs due to insurance issues. Any ideas on whats’s going on or what should I do?


#18

What are units for E2?

TT=1100


#19

@KSman E2 is pg/ml , TT is ng/dl